Alert archive / Arizona / Special Weather Statements in 2017
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 9, 2017, 3:56 PM MST for Cochise County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2017, 3:56 PM MST (22:56 UTC)
- Expired
- Aug 9, 2017, 4:45 PM MST
- In force
- 49 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 83 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3012 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348 WWUS85 KTWC 092256 SPSTWC Special Weather Statement National Weather Service Tucson AZ 356 PM MST WED AUG 9 2017 AZZ507-508-513-092345- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 356 PM MST WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 445 PM MST... At 356 PM MST, Doppler radar was tracking a strong thunderstorm near Bisbee. this storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bisbee and Naco. LAT...LON 3141 11008 3146 10988 3133 10981 3133 11007 TIME...MOT...LOC 2256Z 344DEG 3KT 3137 10997 $$ French
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:33 PM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 9, 2:33 PM MST, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 233 PM MST Wed Aug 9 2017 .SYNOPSIS...Moisture will begin to move back into southeast Arizona today, bringing an end to the break in the monsoon. Storms will be most likely south and east of Tucson this afternoon, but storm chances will spread across most of the area over the next few days. The weekend is shaping up to be a busy period for showers and thunderstorms. && .DISCUSSION...Satellite estimates generally in the 1.2 inches range across SE AZ, with 1.5+ inches pushing northward into northern Sonora. Busiest areas should be near the border with mainly mountain storms further north. As far as our part of the state, Santa Cruz county is a focus with best dynamics and moisture couplet this afternoon as a weak impulse continues to push northward from central Sonora. Otherwise, the moisture trends are going as expected as we ramp up to another busy part of the monsoon. Normal coverage Thursday and Friday with no particular trigger, but increasing moisture with direct and indirect surge activity. The weekend looks busy with the deeper moisture tap re-established and a nice inverted trough developing through Sonora. Late Saturday through Sunday night showing elevated risk for organized and wet storms. We might back off of the monsoon a little once again early next week, with a high center trying to reconsolidate over southern Arizona / New Mexico, and northern Sonora / Chihuahua. We shouldn't lose much moisture, but the resulting mid level warming will tend to suppress storms. && .AVIATION...Valid thru 11/00Z. Increasing clouds with isolated to scattered -TSRA mainly south and east of KTUS this afternoon and evening. Storms most likely near KOLS. Partial clearing with diminished storm chances overnight, with storm chances returning after 10/18Z. Strong gusty outflows possible with storms, otherwise surface winds generally less than 12kts with normal diurnal trends. && .FIRE WEATHER...Monsoonal moisture will return to southeast Arizona over the next few days. Isolated to scattered thunderstorms are expected today. Thunderstorm coverage will then increase from east to west Thursday through Saturday, with scattered showers and thunderstorms across much of southeast Arizona. Outside of any strong thunderstorm outflows, 20-foot winds will mainly be less than 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Meyer/Rasmussen Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 9, 2:02 PM MST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tucson AZ
202 PM MST WED AUG 9 2017
AZZ503-513-092130-
Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-
202 PM MST WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANTA CRUZ COUNTY
UNTIL 230 PM MST...
At 201 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles east of Nogales. This storm was moving slowly to the
northwest.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Kino Springs, Patagonia Lake and areas just east of Nogales.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3134 11093 3153 11086 3147 11068 3140 11060
3133 11063 3133 11090
TIME...MOT...LOC 2101Z 201DEG 1KT 3137 11074
CernigliaSpecial weather statement, Aug 9, 3:56 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 356 PM MST WED AUG 9 2017 AZZ507-508-513-092345- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 356 PM MST WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 445 PM MST... At 356 PM MST, Doppler radar was tracking a strong thunderstorm near Bisbee. this storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bisbee and Naco. LAT...LON 3141 11008 3146 10988 3133 10981 3133 11007 TIME...MOT...LOC 2256Z 344DEG 3KT 3137 10997 French
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:02 PM MST | Special Weather Statement | TWC | Santa Cruz | 28 min |
| Aug 9, 2:53 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 37 min |
| Aug 9, 2:59 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 4 hr |
| Aug 9, 3:10 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Aug 9, 4:34 PM MST | Areal Flood Advisory | TWC | Cochise | 86 min |
Nearby
Special Weather Statements in Arizona, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.